Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 18, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 24, 2019, 6:55 PM CDT for Crawford County, Iron County, Washington County, Missouri. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2019, 6:55 PM CDT (23:55 UTC)
- Expired
- Mar 24, 2019, 7:32 PM CDT
- In force
- 37 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, MO, Iron County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 117 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 6:57 PM CDT | FUNNEL CLOUD | 3 W Dillard, MO | |
| Mar 24, 7:05 PM CDT | TSTM WND DMG | 1 Wnw Viburnum, MO | SEVERAL 40 FOOT TALL, ONE FOOT DIAMETER OAK TREES DOWNED 1/2 MILE NORTH OF TOWN ON HIGHWAY 49. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 2:52 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.9 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 469 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
065
WUUS53 KLSX 242355
SVRLSX
MOC055-093-221-250100-
/O.NEW.KLSX.SV.W.0018.190324T2355Z-190325T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
655 PM CDT SUN MAR 24 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northern Iron County in southeastern Missouri...
Southeastern Crawford County in east central Missouri...
Southern Washington County in east central Missouri...
* Until 800 PM CDT.
* At 655 PM CDT, a severe thunderstorm was located 7 miles west of
Viburnum, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ironton, Pilot Knob, Viburnum, Arcadia, Courtois, Belleview, Bixby,
Caledonia, Belgrade, Dillard, Davisville and Granite.
This also includes Fort Davidson Historic Site, Elephant Rocks State
Park, and Dillard Mill Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3757 9077 3760 9077 3760 9098 3762 9115
3770 9116 3770 9131 3779 9131 3779 9133
3781 9133 3782 9064 3765 9065 3764 9059
3755 9060
TIME...MOT...LOC 2355Z 271DEG 33KT 3775 9125
HAIL...1.00IN
WIND...60MPH
$$
Maples2 follow-up statements
709
WWUS53 KLSX 250018
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
718 PM CDT SUN MAR 24 2019
MOC055-250027-
/O.CAN.KLSX.SV.W.0018.000000T0000Z-190325T0100Z/
Crawford MO-
718 PM CDT SUN MAR 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern and east central Missouri.
LAT...LON 3757 9077 3760 9077 3760 9100 3762 9115
3766 9116 3774 9115 3774 9110 3781 9110
3782 9064 3765 9065 3764 9065 3764 9059
3755 9060
TIME...MOT...LOC 0017Z 271DEG 33KT 3775 9099
$$
MOC093-221-250100-
/O.CON.KLSX.SV.W.0018.000000T0000Z-190325T0100Z/
Iron MO-Washington MO-
718 PM CDT SUN MAR 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHERN IRON AND SOUTHERN WASHINGTON COUNTIES...
At 717 PM CDT, a severe thunderstorm was located near Courtois,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ironton, Pilot Knob, Viburnum, Arcadia, Courtois, Belleview, Bixby,
Caledonia, Belgrade and Granite.
This also includes Fort Davidson Historic Site and Elephant Rocks
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3757 9077 3760 9077 3760 9100 3762 9115
3766 9116 3774 9115 3774 9110 3781 9110
3782 9064 3765 9065 3764 9065 3764 9059
3755 9060
TIME...MOT...LOC 0017Z 271DEG 33KT 3775 9099
HAIL...1.00IN
WIND...60MPH
$$
Maples528
WWUS53 KLSX 250032
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
732 PM CDT SUN MAR 24 2019
MOC093-221-250042-
/O.CAN.KLSX.SV.W.0018.000000T0000Z-190325T0100Z/
Iron MO-Washington MO-
732 PM CDT SUN MAR 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN IRON AND SOUTHERN
WASHINGTON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern and east central Missouri.
LAT...LON 3757 9077 3760 9077 3760 9100 3762 9115
3766 9116 3774 9115 3774 9110 3781 9110
3782 9064 3765 9065 3764 9065 3764 9059
3755 9060
TIME...MOT...LOC 0030Z 271DEG 33KT 3775 9081
$$
MaplesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 6:49 PM CDT, 6 minutes earlier.
Area forecast discussion, Mar 24, 6:49 PM CDT, 6 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 649 PM CDT Sun Mar 24 2019 .SHORT TERM... (Through Late Monday Night) Issued at 400 PM CDT Sun Mar 24 2019 Thunderstorms have developed within the last 90 minutes from central through south central MO in response to large scale forcing with the upper low in northwest MO and subsequent reduction in CIN, and were pushing into east central MO. As discussed in the previous AFD update, the coverage of storms will continue to increase and the greatest severe threat will reside the remainder of this afternoon and into this the first half of this evening across east central and southeast MO into southwest IL along and ahead of the advancing surface low and southwestward trailing cold front. The latest mesoanalysis shows SBCAPE on the order of 500-1000 J/KG in this region, and further destabilization is expected in response to low level moisture/warm thermal advection topped by steep mid level lapse rates. Deep layer shear continues to support supercells with large hail the primary threat, although there will also be a limited tornado threat centered across southeast MO and southwest IL along and ahead of the advancing surface low and where surface winds are forecast to locally back and a west-east warm front will also reside. The thunderstorm threat should pass to the east by late evening. From late evening through overnight hours I am expecting low stratus to become dominate within the low level north-northeast flow/CAA in the wake of the the surface low and cold front. Scattered showers are also expected from the late evening through overnight, especially across IL and eastern MO attendant with the southeastward moving upper low and vort max. Monday looks like a chilly day across the region. There will be a threat of spotty showers across the southeast half of the CWA in the morning attendant with trailing vort max. Stratus will blanket the region during the morning and then slowly decrease north to south during the afternoon. The combination of the clouds and north-northeast winds and low level CAA will result in highs some 5 to 15 degrees below normal for late March. Continued clearing to the south is expected on Monday night as a northwest flow short wave passes helping build high pressure into the region and strengthening the low level CAA. Much of the area will see below freezing temperatures. Glass .LONG TERM... (Tuesday through Next Sunday) Issued at 400 PM CDT Sun Mar 24 2019 Surface high pressure centered in the Great Lakes on Tuesday will still influence sensible weather due to its southwestward extension well into the lower-mid MS Valley. Highs Tuesday will slightly warmer than Monday but will still remain below average. Finally a big warm will commence from mid-late week - first as ridging aloft builds into the area on Wednesday and low level flow becomes southerly, and then later in the week as the flow aloft becomes west to southwest and the WAA regime persists. It also appears that during the later part of the week and into the first part of the weekend the threat of precipitation will ramp up, although the ECMWF and GFS vary a bit on all the details. The GFS has good low level moisture return and a weak disturbance aloft bringing a chance of showers by Thursday, while Friday into Saturday there will be a migratory trof and associated surface low and frontal system bringing showers and scattered thunderstorms. Glass && .AVIATION... (For the 00z TAFs through 00z Monday Evening) Issued at 644 PM CDT Sun Mar 24 2019 Showers and thunderstorms will impact the St. Louis region terminals through around 02z. Flight conditions down to IFR are possible with the storms. There is also potential for a direct terminal impact of a severe thunderstorm or a storm will hail and will amend if that becomes more obvious. Later this evening and overnight flight conditions will deteriorate through MVFR and into IFR as stratus becomes predominant in the wake of the low pressure system and cold front. There could also be some spotty rain showers overnight and into early Monday morning. The IFR flight conditions should persist through the first half of Monday morning with gradual improvement from the late morning into the afternoon. SPECIFICS FOR KSTL: Showers and thunderstorms will impact KSTL through around 02z. Flight conditions down to IFR are possible with the storms. There is also potential for a direct terminal impact of a severe thunderstorm or a storm with hail and will amend if that becomes more obvious. Later this evening and overnight flight conditions will deteriorate through MVFR and into IFR by 06z, as stratus becomes predominant in the wake of the low pressure system and cold front. There could also be some spotty rain showers overnight and into early Monday morning. The IFR flight conditions should persist through the first half of Monday morning with gradual improvement from the late morning into the afternoon. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 24, 4:31 PM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 431 PM CDT Sun Mar 24 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-252145- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 431 PM CDT Sun Mar 24 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely this evening, especially across east central and southeast Missouri and southwest Illinois where scattered severe thunderstorms are expected. Large hail will be the primary severe weather threat, although damaging winds and isolated tornadoes are also possible. Moderate to major river flooding is ongoing on the Mississippi River north of Saint Louis and on the Illinois River at Hardin. See the appropriate Flood Statements for specific details. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Major river flooding is ongoing at Saverton Lock and Dam on the Mississippi River, otherwise, several locations on the Mississippi River will continue to be in or are forecast to reach moderate flooding. Moderate flooding is also forecast on the Missouri River at Jefferson City and on the Illinois River at Hardin. See the appropriate Flood Statements for specific details. There is a chance for thunderstorms on Friday and Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through early this evening across parts of southeast and east central Missouri into southwest Illinois. Glass
In the hours before
Local storm report, Mar 24, 6:33 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
633 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 4 E JONESBURG 38.85N 91.24W
03/24/2019 E1.75 INCH WARREN MO AMATEUR RADIO
NEAR TRUXTON, MO.
&&
CVKINGLocal storm report, Mar 24, 6:42 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
642 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL BLOOMSDALE 38.01N 90.22W
03/24/2019 M0.75 INCH STE. GENEVIEVE MO TRAINED SPOTTER
&&
BRITTLocal storm report, Mar 24, 6:45 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
645 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL BLOOMSDALE 38.01N 90.22W
03/24/2019 M0.88 INCH STE. GENEVIEVE MO PUBLIC
&&
CVKINGLocal storm report, Mar 24, 6:46 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
646 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 1 SSW WARRENTON 38.81N 91.15W
03/24/2019 E0.75 INCH WARREN MO PUBLIC
&&
CVKINGLocal storm report, Mar 24, 6:49 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
649 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 3 SE BLACKWELL 38.02N 90.59W
03/24/2019 M1.75 INCH JEFFERSON MO TRAINED SPOTTER
LATE REPORT.
&&
BRITTLocal storm report, Mar 24, 6:54 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
654 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 1 W WRIGHT CITY 38.83N 91.04W
03/24/2019 M0.70 INCH WARREN MO PUBLIC
&&
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:36 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Gasconade, Osage | 54 min |
| Mar 24, 3:43 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 47 min |
| Mar 24, 4:12 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 38 min |
| Mar 24, 4:25 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 53 min |
| Mar 24, 4:31 PM CDT | Special Weather Statement | LSX | Ralls | 44 min |
| Mar 24, 4:34 PM CDT | Tornado Warning | LSX | Crawford, Washington | 41 min |
| Mar 24, 4:54 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 51 min |
| Mar 24, 4:59 PM CDT | Special Weather Statement | LSX | Saint Louis, City of Saint Louis | 61 min |
| Mar 24, 5:04 PM CDT | Special Weather Statement | LSX | Franklin | 41 min |
| Mar 24, 5:04 PM CDT | Tornado Warning | LSX | Washington | 41 min |
| Mar 24, 5:06 PM CDT | Special Weather Statement | LSX | Callaway | 54 min |
| Mar 24, 5:07 PM CDT | Special Weather Statement | LSX | Pike | 68 min |
| Mar 24, 5:18 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lincoln, Montgomery, Pike | 57 min |
| Mar 24, 5:28 PM CDT | Tornado Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 47 min |
| Mar 24, 5:40 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 50 min |
| Mar 24, 6:05 PM CDT | Special Weather Statement | LSX | Montgomery | 55 min |
| Mar 24, 6:09 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 51 min |
| Mar 24, 6:10 PM CDT | Tornado Warning | LSX | Sainte Genevieve | 50 min |
| Mar 24, 6:18 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois, Washington | 46 min |
| Mar 24, 6:22 PM CDT | Special Weather Statement | LSX | Crawford | 38 min |
| Mar 24, 6:28 PM CDT | Special Weather Statement | LSX | Lincoln, Saint Charles, Warren | 47 min |
| Mar 24, 6:31 PM CDT | Special Weather Statement | LSX | Reynolds | 59 min |
| Mar 24, 6:31 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Lincoln, Saint Charles, Warren | 43 min |
| Mar 24, 6:54 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 19 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.